Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 196, NWS Wichita, KS

October 13, 2012Harvey County, Reno County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Oct 13, 2012, 5:10 PM CDT for Harvey County, Reno County, Sedgwick County, Kansas. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 13, 2012, 5:10 PM CDT (22:10 UTC)
Expired
Oct 13, 2012, 5:34 PM CDT
In force
24 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harvey County, KS, Reno County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 29 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 5:13 PM CDTHAIL 1Mount Hope, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 3:13 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2012-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2012-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WUUS53 KICT 132210
SVRICT
KSC079-155-173-132300-
/O.NEW.KICT.SV.W.0196.121013T2210Z-121013T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
510 PM CDT SAT OCT 13 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 600 PM CDT

* AT 507 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF CHENEY...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  ANDALE...COLWICH...MOUNT HOPE...BURRTON...HALSTEAD...HESSTON...
  BENTLEY AND NORTH NEWTON.

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 34 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3766 9781 3773 9781 3774 9782 3817 9771
      3818 9731 3817 9726 3763 9761
TIME...MOT...LOC 2210Z 208DEG 40KT 3774 9771

HAIL...1.00IN
WIND...60 MPH

$$

JAKUB
2 follow-up statements
925 
WWUS53 KICT 132218
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
518 PM CDT SAT OCT 13 2012

KSC079-155-173-132300-
/O.CON.KICT.SV.W.0196.000000T0000Z-121013T2300Z/
SEDGWICK KS-RENO KS-HARVEY KS-
518 PM CDT SAT OCT 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HARVEY...EASTERN RENO AND NORTHWESTERN SEDGWICK COUNTIES UNTIL 600 PM
CDT...

AT 513 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANDALE...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
COLWICH...MOUNT HOPE...BURRTON...HALSTEAD...HESSTON...BENTLEY AND
NORTH NEWTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3766 9781 3773 9781 3774 9782 3817 9771
      3818 9731 3817 9726 3763 9761
TIME...MOT...LOC 2217Z 208DEG 40KT 3781 9766

HAIL...1.00IN
WIND...60 MPH

$$

KLEINSASSER
583 
WWUS53 KICT 132234
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
534 PM CDT SAT OCT 13 2012

KSC079-155-173-132244-
/O.CAN.KICT.SV.W.0196.000000T0000Z-121013T2300Z/
SEDGWICK KS-RENO KS-HARVEY KS-
534 PM CDT SAT OCT 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HARVEY...EASTERN RENO
AND NORTHWESTERN SEDGWICK COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

LAT...LON 3766 9781 3773 9781 3774 9782 3817 9771
      3818 9731 3817 9726 3763 9761
TIME...MOT...LOC 2234Z 208DEG 40KT 3798 9755

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 1:59 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Oct 13, 1:59 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
159 PM CDT SAT OCT 13 2012

.DISCUSSION...

MAIN FORECAST HIGHLIGHT IS STRONG/SEVERE THUNDERSTORMS THIS
AFTERNOON/EVENING.

THIS AFTERNOON-TONIGHT...MAIN QUESTION REGARDING SEVERE THUNDERSTORM
MAGNITUDE THIS AFTERNOON/EVENING IS EXTENT OF LOW CLOUDS AND
ASSOCIATED DESTABILIZATION. MUCH OF THE AREA STILL REMAINS SOCKED
IN WITH LOW CLOUDS DUE TO A VERY MOIST BOUNDARY LAYER. HOWEVER...PER
VISIBLE SATELLITE TRENDS...THERE APPEARS TO BE SOME THINNING/BREAKS
IN OVERCAST STEADILY INCREASING FROM SOUTH-CENTRAL KS SOUTH INTO
WESTERN OK. THINKING THIS TREND SHOULD SLOWLY CONTINUE EASTWARD AS
AFTERNOON PROGRESSES...ALLOWING FOR MLCAPES UP TO 1500-2000 J/KG.

AREAS OF SHOWERS/THUNDERSTORMS SHOULD CONTINUE OVER SOUTHEAST KS
THROUGH MID/LATE AFTERNOON IN ZONE OF STRONG MOISTURE TRANSPORT
UNDERNEATH UPPER DIFFLUENCE...BUT THIS ACTIVITY SHOULD ONLY POSE A
MARGINAL HAIL THREAT AT BEST...ALONG WITH LOCALLY HEAVY RAIN.
THINKING SEVERE WEATHER POTENTIAL WILL INCREASE GENERALLY ALONG/WEST
OF THE I-135/35 CORRIDOR BY MID/LATE AFTERNOON...AS STRONG MID-LEVEL
COOLING BEGINS TO OVERSPREAD A SHARPENING DRYLINE/PACIFIC COLD FRONT
APPROACHING FROM THE WEST. SCATTERED SEVERE STORMS ARE LIKELY GIVEN
THE AFOREMENTIONED INSTABILITY IN TANDEM WITH THE STRONG DEEP LAYER
FORCING AND 50-60 KTS DEEP LAYER SHEAR. THINKING DOMINANT STORM
MODE WILL BE LINE SEGMENTS WITH EMBEDDED SUPERCELL STRUCTURES DUE TO
DEEP LAYER SHEAR VECTOR'S SHALLOW ANGLE ACROSS THE DRYLINE.
HOWEVER...SHEAR VECTOR SHOULD BE A BIT MORE PERPENDICULAR TO DRYLINE
FROM SOUTH-CENTRAL KS INTO WESTERN OK...WHICH WOULD FAVOR A FEW MORE
DISCRETE SUPERCELLS...WITH NORTHEAST STORM MOTIONS BRINGING THIS
ACTIVITY INTO SOUTH-CENTRAL/PORTIONS OF SOUTHEAST KS. GIVEN LOW
CLOUD BASES...STRONG LOW-LEVEL SHEAR AND MODEST/STRONG LOW-LEVEL
CAPE...A FEW TORNADOES WILL BE POSSIBLE...EVEN FURTHER NORTH INTO
CENTRAL/EAST-CENTRAL KS. OTHER THREATS WILL BE THE POTENTIAL FOR
INTENSE STRAIGHT-LINE DAMAGING WINDS WITH ANY INTENSE LINE/BOW
SEGMENTS...ALONG WITH LARGE HAIL...ALTHOUGH LARGE HAIL WILL BE
CONFINED TO ROTATING STORMS. TORNADO/HAIL THREAT SHOULD TEND TO WAVE
BY LATE EVENING...AS ACTIVITY CONGEALS INTO ONE OR MORE SQUALL LINES
OVER EASTERN KS...WITH A CONTINUED THREAT FOR DAMAGING WINDS. ALL
ACTIVITY SHOULD EXIT FAR EAST/SOUTHEAST KS AROUND MIDNIGHT OR
SHORTLY AFTER. ADDITIONALLY...COULD ALSO SEE SOME LOCALIZED MINOR
FLOODING OF TYPICAL FLOOD-PRONE AREAS OVER SOUTHEAST KANSAS THROUGH
MIDNIGHT.

ONCE THIS SYSTEM EXITS...FAIRLY NICE FALL WEATHER ANTICIPATED
THROUGH TUE/WED...WITH DRY WEATHER AND ABOVE NORMAL TEMPERATURES IN
THE 70S/LOW 80S. STOUT/GUSTY NORTHWEST WINDS ANTICIPATED SUNDAY IN
WAKE OF THIS STORM SYSTEM. MOST MEDIUM RANGE GUIDANCE AND ASSOCIATED
GFS ENSEMBLE MEMBERS STRONGLY SUGGEST A PRETTY GOOD COOL DOWN FROM
WED AND BEYOND...AS A DEEP TROUGH DIGS SOUTH AND AMPLIFIES ACROSS
THE CENTRAL/EASTERN CONUS. ALTHOUGH THERE REMAINS SOME
UNCERTAINTY...LATEST GFS/ECMWF WOULD INDICATE HIGH TEMPERATURES IN
THE 50S-LOW 60S THU-SAT. NORMAL HIGHS THIS TIME OF YEAR ARE IN THE
UPPER 60S-LOW 70S.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    53  76  48  81 /  60   0   0   0
HUTCHINSON      52  77  47  81 /  40   0   0   0
NEWTON          53  76  48  79 /  60   0   0   0
ELDORADO        53  76  48  79 /  80  10   0   0
WINFIELD-KWLD   55  77  49  80 /  80   0   0   0
RUSSELL         49  76  45  82 /  20   0   0   0
GREAT BEND      50  76  46  82 /  20   0   0   0
SALINA          52  76  48  81 /  40   0   0   0
MCPHERSON       52  76  47  80 /  40   0   0   0
COFFEYVILLE     58  78  50  79 /  90  10   0   0
CHANUTE         56  76  49  78 /  90  10   0   0
IOLA            56  76  49  77 /  90  10   0   0
PARSONS-KPPF    56  77  49  79 /  90  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Oct 13, 1:51 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
151 PM CDT SAT OCT 13 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-141900-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
151 PM CDT SAT OCT 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL PERSIST EAST OF I-35 FOR MOST OF THE AFTERNOON.
AN ISOLATED STRONG STORM WITH SMALL HAIL AND WINDS TO 45 MPH
CANNOT BE RULED OUT. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

THE SEVERE STORMS ARE EXPECTED TO DEVELOP MID TO LATE
AFTERNOON...ROUGHLY ALONG OR WEST OF HIGHWAY 14...AND SPREAD
RAPIDLY NORTHEAST DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS. THE MOST LIKELY THREAT WILL BE 60 TO 70 MPH DAMAGING WINDS.
GOLF BALL SIZED HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. THE
GREATEST TORNADO THREAT IS IN THE AREA ROUGHLY SOUTHEAST OF A LINE
FROM HUTCHINSON TO MARION...AND NORTHWEST OF OF A LINE FROM YATES
CENTER TO SEDAN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY ACROSS THE FLINT HILLS
INTO SOUTHEAST KANSAS. AT THIS TIME...SEVERE WEATHER IS NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING
ACROSS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Special weather statement, Oct 13, 3:47 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
347 PM CDT SAT OCT 13 2012

KSZ083-092-132115-
SEDGWICK-SUMNER-
347 PM CDT SAT OCT 13 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK AND SUMNER COUNTIES...

AT 346 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF CONWAY SPRINGS...OR 11 MILES
NORTHWEST OF WELLINGTON...AND MOVING NORTHEAST AT 50 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3777 9734 3771 9715 3747 9716 3712 9751
      3733 9779
TIME...MOT...LOC 2047Z 224DEG 43KT 3740 9751

JAKUB
Special weather statement, Oct 13, 3:59 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
359 PM CDT SAT OCT 13 2012

KSZ033-047-048-132130-
BARTON-ELLSWORTH-LINCOLN-
359 PM CDT SAT OCT 13 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON...ELLSWORTH AND LINCOLN COUNTIES...

AT 355 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CLAFLIN...OR 18 MILES NORTHEAST OF GREAT
BEND...AND MOVING NORTHEAST AT 50 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3844 9892 3870 9856 3870 9849 3875 9849
      3896 9819 3880 9801 3852 9838 3852 9848
      3844 9848 3828 9870
TIME...MOT...LOC 2059Z 224DEG 43KT 3854 9849

JAKUB
Special weather statement, Oct 13, 4:24 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
424 PM CDT SAT OCT 13 2012

KSZ048>050-132215-
ELLSWORTH-RICE-SALINE-
424 PM CDT SAT OCT 13 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH...RICE AND SALINE COUNTIES...

AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTH OF GENESEO...OR 21 MILES SOUTH OF
ELLSWORTH...AND MOVING NORTHEAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3877 9768 3861 9784 3861 9793 3852 9793
      3834 9810 3847 9830 3890 9790
TIME...MOT...LOC 2124Z 222DEG 39KT 3847 9812
Special weather statement, Oct 13, 4:40 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT SAT OCT 13 2012

KSZ082-083-091-092-132215-
HARPER-KINGMAN-SEDGWICK-SUMNER-
440 PM CDT SAT OCT 13 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER...KINGMAN...WESTERN SEDGWICK AND
NORTHWEST SUMNER COUNTIES...

AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF NORWICH...OR 17 MILES
NORTHEAST OF ANTHONY...AND MOVING NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3766 9779 3752 9755 3722 9784 3734 9801
TIME...MOT...LOC 2139Z 216DEG 32KT 3736 9785

JAKUB
Local storm report, Oct 13, 4:59 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
459 PM CDT SAT OCT 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             ELLSWORTH               38.74N 98.23W
10/13/2012  E1.00 INCH       ELLSWORTH          KS   LAW ENFORCEMENT

&&

HOWERTON
Special weather statement, Oct 13, 5:03 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
503 PM CDT SAT OCT 13 2012

KSZ067-068-083-132230-
HARVEY-RENO-SEDGWICK-
503 PM CDT SAT OCT 13 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY...SOUTHEAST RENO AND NORTHWEST SEDGWICK
COUNTIES...

AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MOUNT HOPE...OR 20 MILES SOUTHEAST OF
HUTCHINSON...AND MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

&&

LAT...LON 3817 9770 3817 9732 3770 9766 3776 9789
TIME...MOT...LOC 2203Z 208DEG 40KT 3783 9770

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 8:40 PM CDTSpecial Weather StatementICTAllen35 min
Oct 13, 10:13 AM CDTSpecial Weather StatementICTAllen47 min
Oct 13, 11:09 AM CDTSpecial Weather StatementICTChautauqua66 min
Oct 13, 3:11 PM CDTSpecial Weather StatementICTSumner34 min
Oct 13, 3:47 PM CDTSpecial Weather StatementICTSumner28 min
Oct 13, 3:59 PM CDTSpecial Weather StatementICTBarton, Ellsworth31 min
Oct 13, 4:19 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick56 min
Oct 13, 4:24 PM CDTSpecial Weather StatementICTEllsworth51 min
Oct 13, 4:29 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline46 min
Oct 13, 4:34 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Russell26 min
Oct 13, 4:40 PM CDTSpecial Weather StatementICTSumner35 min
Oct 13, 4:55 PM CDTTornado WarningICTBarton17 min
Oct 13, 5:03 PM CDTSpecial Weather StatementICTHarvey27 min
Oct 13, 5:19 PM CDTSpecial Weather StatementICTEllsworth26 min
Oct 13, 5:26 PM CDTSpecial Weather StatementICTMontgomery49 min
Oct 13, 5:35 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline22 min
Oct 13, 6:13 PM CDTSpecial Weather StatementICTLabette32 min
Oct 13, 6:30 PM CDTSevere Thunderstorm WarningICTLabette15 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.